Results 1 to 7 of 7

Thread: Methotrexate and hair loss

  1. #1
    Join Date
    Feb 2009
    Location
    North Carolina
    Posts
    78
    Thanks
    0
    Thanked 2 Times in 2 Posts

    Default Methotrexate and hair loss

    Hey all,

    I usually post in "Lauri's Lounge" but this being a medicine issue I thought this was a better place.

    I have been on 20mg of methotrexate pills for about 3 years. Within those 3 years I have been switched from the pill form to the liquid form for a while and then back to pill form. When I first started methx hair loss was not an issue, however, within the past 6-9 months the hair loss has increased quite a bit. I would not say exponentially but definitely a very noticeable increase. To the point that when I saw my doctor 2 months ago she said "hmm, looks like your hair is thinning".

    All this being said, I have been doing some heavy duty research online and, as many of you probably know, hair loss is a side effect of methx, it is, after all, a drug used to treat cancer. Well, I have found all sorts of info but no information of anyone actually experiencing exactly what I am. I read people's comments saying they have experienced no or very little hair loss. I found someone who was losing a bit more hair but no other information of course of action or ideas on how to best cope with this issue.

    Some days I am angry, some days sad and crying and some days I think, well I can buy a wig of any hair color I like. You know, just trying to stay positive. But honestly, I am mostly sad because I am not quite sure how to feel, or what to think.

    Thank you all for reading and if you have any experience with methx and hair loss please share it with me. I think that by sharing our stories, both good, bad and everything in between we help each other out more than we could ever possibly imagine.

    All my love,
    Samo

  2. #2
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,918
    Blog Entries
    1
    Thanks
    1,394
    Thanked 1,617 Times in 1,107 Posts

    Default

    i remember discussing this last year.

    quite a few of our members use biotin.

    hopefully one of them will comment about it for you.

  3. #3
    Join Date
    Jun 2012
    Location
    Anchorage, AK
    Posts
    2
    Thanks
    3
    Thanked 0 Times in 0 Posts

    Default

    Hiya Samo,

    I'm currently on Methotrexate (or as I like to call it the "zombie-med").

    I had issues with hairloss but my rhuemy has me taking Leucovorin to help with the hairloss. I take 22.5mg (9 2.5 mg tabs) of MTX on Sunday and then follow up with 15mg of the leucovoruin 6hrs after my last dose of MTX.

    -Shu

  4. #4
    Join Date
    Jan 2012
    Location
    conway sc
    Posts
    49
    Thanks
    0
    Thanked 5 Times in 5 Posts

    Default

    i dont take methotrexate, but i am losing my hair, very frustrating! i hope you find an answer to your problem
    lisa
    dx with sle 02/2012 on 10 mg prednisone, 20 mgs simvistatin 7.5 mg meloxicam ,400mg plaquenil,12.5 mgs methotrexate

  5. #5
    Join Date
    Feb 2009
    Location
    North Carolina
    Posts
    78
    Thanks
    0
    Thanked 2 Times in 2 Posts

    Default

    Thank you all for taking the time to read my post and reply.

    Shu, thank you for telling me about Leucovorin I had not heard about that medicaiton and will be asking my rheumy about it. Steve, thank you for mentioning biotin. I will search the WHL site for previous posts.

    Hugs! Samo

  6. #6
    Join Date
    Sep 2011
    Location
    Amarillo, Texas
    Posts
    477
    Blog Entries
    1
    Thanks
    34
    Thanked 138 Times in 112 Posts

    Default

    I lost the majority of my hair when I was on Methotrexate. I do not miss being on that stuff, my hair never did grow back to before methotrexate

  7. #7
    Join Date
    Dec 2011
    Posts
    5
    Thanks
    3
    Thanked 0 Times in 0 Posts

    Default

    Hi Samo
    My wife is on methotrexate for the last 15 odd months. We noticed a loss of hair but could not be certain it was the methotrexate as she was also on altroxin which is known to cause hair loss. She resorted to a short back and sides haircut which seems to have worked a little. Regards Mahomed

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •